Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 118, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jun 6, 2021, 6:06 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2021, 6:06 PM PDT (01:06 UTC)
- Expired
- Jun 6, 2021, 11:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
773 WHUS76 KSEW 070106 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 606 PM PDT Sun Jun 6 2021 PZZ150-153-156-170-173-176-070600- /O.EXP.KSEW.SC.Y.0116.000000T0000Z-210607T0100Z/ /O.NEW.KSEW.SC.Y.0118.210607T0106Z-210607T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 606 PM PDT Sun Jun 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Seas 9 to 10 feet at 10 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
1 follow-up statement
285 WHUS76 KSEW 070349 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 849 PM PDT Sun Jun 6 2021 PZZ150-153-156-170-173-176-070600- /O.CON.KSEW.SC.Y.0118.000000T0000Z-210607T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 849 PM PDT Sun Jun 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Seas 9 to 10 feet at 10 seconds and south winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. Winds will be strongest south of Point Grenville. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 6, 3:05 PM PDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 6, 3:05 PM PDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Seattle WA
305 PM PDT Sun Jun 6 2021
.SYNOPSIS...A weather system will move through Western Washington
this afternoon and evening giving the area a period of rain with
a slight chance of thunderstorms. A cool showery weather pattern
will remain in place for Western Washington through the week
ahead.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...Showers will continue
across western WA tonight as an upper level low moves in. There
have been a few thunderstorms over the offshore waters, under the
cold core where instability and lapse rates are the greatest. This
batch of showers will push inland late this afternoon and evening
for a few possible thunderstorms. Highest confidence is along the
coast but there's at least a slight chance across the entire CWA.
Snow levels will lower to around 4000 feet overnight and the
higher peaks in the Cascades may pick up a few inches of snow (the
highway passes should be fine, though).
A trough over the West will keep the air mass cool and a little
showery into early this week. Showers will mainly affect the
mountains with a few stray showers in the lowlands (with a trace
to few hundredths of an inch of rain expected). Temperatures will
remain near to slightly below average through the period. 33
.LONG TERM /THURSDAY THROUGH SUNDAY/...Weak upper level ridging
will provide slightly warmer and drier weather across western WA
as we move into Thursday. A weak/splitting front may clip the area
on Friday for a chance of light rain. Moist, S/SW flow will
prevail over the weekend for additional showers across western WA.
33
&&
.AVIATION...Southwesterly flow aloft as an upper level low
continues to move through the area today. A frontal system is
slated to move into the interior this evening. Radar this afternoon
shows precipitation making its way across the interior, with the
heaviest rain currently making its way inland along the coast and
across the Olympic Peninsula at this hour and progressing northeastward.
A chance of thunderstorms will persist across the region through
this evening. Ceilings across area terminals are currently a mixed
bag of VFR in areas of lighter precipitation to MVFR around 2000
feet in heavier showers. Cannot rule out brief periods of
localized IFR conditions for terminals in the vicinity of heavier
showers or isolated thunderstorms through this evening. Ceilings
may improve back to VFR briefly behind the front, before becoming
more widespread MVFR again by Monday morning. Southerly surface
winds will generally persist at 7-12 kts before easing and
becoming light early Monday morning.
KSEA...VFR ceilings decreasing to MVFR in periods of heavier
showers. Visibilities may decrease to 3-5 SM at times. Southerly
surface winds generally 7-12 kts, easing to 4-8 kts Monday
morning. 14
&&
.MARINE...A front will continue to make its way across the area
waters today, followed by a weak surface low that is slated to
move into the outer coastal waters late tonight and into Monday.
Small craft advisory winds along the coast today are expected to
fall below SCA criteria across all the waters tonight and stay
relatively calm into the middle of the week.
Seas across the coastal waters will continue to subside to below
10 feet this afternoon and early evening. Seas should remain in
the 7-9 foot range through Monday, however an uptick in seas back
to 10 feet will be possible briefly late tonight into early
Monday and will bare watching. Seas will then gradually subside
on Monday and remain in the 4-6 foot range into midweek. 14
&&
.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 6 PM PDT this evening for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater Out 10 Nm-Grays Harbor Bar.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:47 AM PDT | Small Craft Advisory | SEW | 3 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.